Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 175, NWS Tallahassee, FL

June 25, 2016Lee County, Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 2016, 4:24 PM EDT for Lee County, Terrell County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2016, 4:24 PM EDT (20:24 UTC)
Expired
Jun 25, 2016, 4:43 PM EDT
In force
19 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Lee County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 109 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

441 
WUUS52 KTAE 252024
SVRTAE
GAC177-273-252100-
/O.NEW.KTAE.SV.W.0175.160625T2024Z-160625T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT SAT JUN 25 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
  NORTHWESTERN LEE COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 500 PM EDT

* AT 424 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLAINS...OR 10
  MILES SOUTHEAST OF PRESTON...MOVING SOUTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BRONWOOD...PARROTT...OAKVILLE...YEOMANS...OLIVERS MILL AND CHAMBLISS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3188 8435 3187 8434 3192 8434 3192 8433
      3176 8432 3185 8460 3186 8460 3192 8455
      3192 8445 3194 8444 3196 8444
TIME...MOT...LOC 2024Z 020DEG 10KT 3198 8440 

HAIL...1.25IN
WIND...60MPH
 
$$

09-FOURNIER
2 follow-up statements
496 
WWUS52 KTAE 252037
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 PM EDT SAT JUN 25 2016

GAC177-252045-
/O.CAN.KTAE.SV.W.0175.000000T0000Z-160625T2100Z/
LEE GA-
437 PM EDT SAT JUN 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

LAT...LON 3189 8436 3185 8438 3189 8457 3192 8455
      3192 8445 3194 8444 3196 8444
TIME...MOT...LOC 2035Z 040DEG 11KT 3197 8441 

$$

GAC273-252100-
/O.CON.KTAE.SV.W.0175.000000T0000Z-160625T2100Z/
TERRELL GA-
437 PM EDT SAT JUN 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN TERRELL COUNTY...

AT 435 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLAINS...OR 10
MILES SOUTHEAST OF PRESTON...MOVING SOUTHWEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PARROTT AND CHAMBLISS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE HAVE BEEN REPORTS OF TREES DOWN IN SUMTER COUNTY. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3189 8436 3185 8438 3189 8457 3192 8455
      3192 8445 3194 8444 3196 8444
TIME...MOT...LOC 2035Z 040DEG 11KT 3197 8441 

HAIL...1.25IN
WIND...60MPH
 
$$

09-FOURNIER
944 
WWUS52 KTAE 252043
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT SAT JUN 25 2016

GAC273-252053-
/O.CAN.KTAE.SV.W.0175.000000T0000Z-160625T2100Z/
TERRELL GA-
443 PM EDT SAT JUN 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TERRELL COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3189 8436 3185 8438 3189 8457 3192 8455
      3192 8445 3194 8444 3196 8444
TIME...MOT...LOC 2036Z 020DEG 10KT 3195 8442 

$$

09-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:36 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 25, 3:36 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
336 PM EDT SAT JUN 25 2016

.NEAR TERM [Through Tonight]...

Isolated to scattered showers and thunderstorms developing south of
a surface trough across central Georgia will move southeast into
northern portions of our CWA before dissipating this evening. The
best chance for convection will be north of a line from Dothan to
Valdosta. Otherwise, skies will be mostly clear with patchy fog
possible in the pre-dawn hours. Lows will be in the middle 70s.

.SHORT TERM [Sunday Through Monday Night]...

In general, the upper level pattern across the Southeast will
consist of a de-amplifying ridge as a northern stream waves moves
into the Upper Mississippi Valley. The only wrinkle will be a weak
shortwave moving south through the Ohio and Tennessee Valleys
tonight, entering the Southeast tomorrow. At the surface, a
frontal boundary was analyzed across central SC and northern GA
amid high pressure. Convection tomorrow will likely be forced by
both the upper wave and the surface front, and should begin across
our south Georgia counties, moving south-southwest through AL and
FL through the late afternoon. PoPs are forecast well above
normal tomorrow, in the 60-80% range. A consensus of the global
models as well as local and regional hires models would suggest
that the typical summertime severe weather parameters would favor
the potential for scattered strong to severe storms in the form of
damaging winds. While lapse rates are forecast to marginally
steep, the anomalously warm temperatures through the troposphere
will likely limit any severe hail threat. On Monday, the front
will be dissipating if not completely gone and the northeasterly
flow regime combined with near seasonal PWATs would favor a
typical regime 2 seabreeze with highest coverage south of
interstate 10 in Florida. All in all a much more wet couple of
days are expected than has been the case recently. Afternoon highs
are still forecast to be unseasonably high, reaching the upper 90s
area-wide on Sunday, before beginning to return to normal levels
to start the work-week.

.LONG TERM [Tuesday Through Saturday]...

The aforementioned northern stream wave, responsible for dampening
the ridge, will move slowly across the eastern half of the country
through next week. This will force a frontal boundary into the
Southeast, increasing rain chances. We'll likely fall into a
pattern where storm complexes develop upstream along the front and
move into our region late each day, or if the front makes it far
enough south, storms will just form along it each afternoon across
the Tri-State region. Aside from the surface forcing, the presence
of a trough across the Southeast in the summertime, will likely
force at least a scattering of convection each day. In general,
PoPs are forecast to be above average, with high temps near
average each day.

&&

.AVIATION [Through 18Z Sunday]...

Isolated to scattered afternoon and evening thunderstorms developing
ahead of a front in central Georgia will move southeastward through
this evening and may briefly impact the DHN, ABY and VLD terminals.
Overnight, a brief period of MVFR VSBYs is possible at VLD.
Otherwise, VFR conditions and light or calm winds will prevail.

&&

.MARINE...

Relatively light winds and low seas are expected for the next
several days. The only exception will be near the coast each
afternoon in the seabreeze zone. Here, expect winds to peak around
10 to 15 knots with a light to moderate chop.

&&

.FIRE WEATHER...

No concerns.

&&

.HYDROLOGY...

River, urban, or rural flooding will not be a concern over the
next several days.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  98  74  94  75 /  10  60  50  40  30
Panama City   77  90  78  89  79 /   0  20  30  40  30
Dothan        74  98  74  95  75 /  10  60  30  30  30
Albany        75  97  74  94  75 /  30  70  50  30  30
Valdosta      74  96  73  95  74 /  20  80  50  30  30
Cross City    74  95  74  91  75 /  10  60  50  50  40
Apalachicola  76  90  77  89  78 /   0  10  20  40  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Barry
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Barry
MARINE...Harrigan
FIRE WEATHER...Fournier
HYDROLOGY...Harrigan

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 5:10 PM EDTSevere Thunderstorm WarningTAELee, Terrell13 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.